Jump to content


Photo

Other Alternatives Besides Florinef/midodrine


  • Please log in to reply
5 replies to this topic

#1 brethor9

brethor9

    Advanced Member

  • Members
  • PipPipPip
  • 701 posts

Posted 01 August 2011 - 01:16 PM

Hi Guys

Need some input please! For the last 2.5 weeks I have been suffering from severe stomach pain, bloating, swelling etc. I have come to the conclusion that it could be side effects from the 0.05mg of Florinef I take daily as I just started it a little over a month ago.

So yesterday while at the pharmacy I asked the pharmacist if indeed Florinef can cause stomach issues and she replied most definately and very nasty ones. I already suffer from GERD and have had ulcers in the past. I will be seeing my gastro on Friday.

Long story short if I have to stop the Florinef is there anything else to substitute with? I had tried Midodrine prior but it gave me wicked headaches...the Florinef has definately helped my endurance but if it is causing these horrible issues I cant stay on it. :( (I have the hyper based POTS)

Thanks

Bren

#2 lotusflower

lotusflower

    Advanced Member

  • Members
  • PipPipPip
  • 221 posts

Posted 01 August 2011 - 08:10 PM

I don't really know the answer to your question and am hoping someone else (your doctor at least) might have an answer for you, but have often wondered what I would do if I was in your position.

This might be a rather obvious suggestion and something you have already considered, but have you thought about taking licorice root? I understand that it has a similar mechanical action to Florinef.

I don't know if the side-effects are the same/similar to Florinef but I suspect they are not as severe. I have heard of other members who cannot tolerate Florinef but have had some success with licorice root.

If you go to the information page in DINET there is some information regarding licorice root.

I hope you are able to find another treatment that agrees with you soon.

#3 thankful

thankful

    Advanced Member

  • Moderator
  • 1,949 posts

Posted 02 August 2011 - 11:17 AM

Check out the "what helps" on the DINET home page: http://www.dinet.org/what_helps.htm

#4 Godsgal

Godsgal

    Advanced Member

  • Members
  • PipPipPip
  • 244 posts

Posted 03 August 2011 - 06:29 PM

My only other thought would be compression hose & salt tablets. And believe it or not, those compression hose work. My blood pressure was a 5-10 points higher on top with those. And that was enough to keep me out of the 80's on top and feel better.

#5 ramakentesh

ramakentesh

    Advanced Member

  • Members
  • PipPipPip
  • 5,091 posts

Posted 11 August 2011 - 09:37 PM

There are a huge amount of herbs / chinese herbs that have these effects.

Licorice is the obvious one, dang shen is said to increase blood cell counts although not volume, there are a number that increase blood volume and others may effect angiotensin II levels which may result in increased blood volumes.

Id go and see a herbalist or TCM specialist.

#6 Ernie

Ernie

    Advanced Member

  • Members
  • PipPipPip
  • 3,606 posts

Posted 11 August 2011 - 09:42 PM

Procrit